ok…so ive been off the pump and on insulin pens(lantus and novolog) for a week now. im kinda having issues with it. i mean i love having the freedom of no wire attached to me, but man do those injections hurt! ive been getting small bruises at some of the injection sites and the injecting the lantus hurts, but i think thats because im taking so much at one time?! anywho…if anyone has had these issues let me know! p.s i just bought alcohol swabs w/ anestheic hopefully that will help
hey caryn! i just went from the pump back to injections, after…like…10 years of being on the pump. i completely know what you’re going thru. i, too, have bruises on spots of my body, some uglier then others! =) i have no idea why bruises occur when taking shots. maybe it IS b/c we’re taking more insulin at a time? idk, either.
i hear ya, girl, shots hurt! i’d forgotten. i hope you get the hang of things quickly!
email me if you ever need to, girl!
yep, lantus burns! what made you change back to injections?
Do not remember the burn of the Lantus but have heard about it here. What was the issue that made you switch back the pump offers much more freedom
Hi Caryn, when my son was on Lantus, the doctor told us before he started that there have been reports of a burning/hurting sensation when you inject that kind of insulin.
Do you use the smallest gauge for your needles? We found that there was one kind of needles that had the same gauge and length as another kind, but that one would make him bleed almost every time. I thought that there were all the same, just different brands, but when a friend of mine gave me her needles (had just given birth and her gestational diabetes had stopped) that had the same gauge and length as the ones that made him bleed and tried them, my son did not bleed at all. I found that very strange. Strange or not, I made sure he had a prescription for that kind after (I don’t know if it’s a money issue or what but the hospital would not prescribe those types of needles, just because the pen and the needles had to be from the same company, I had to ask his pediatrician to have the other one!).
For the bruising, I had asked the doctor and she said that when that happens, it’s either not deep enough, or most of the time you simply hit a small vein and that’s the cause.
The method of choosing how you give your insulin is a personal one. I met a father of 3 D young adults and he said that 2 wanted the pump and 1 did not and he respected that choice. He said that that son felt like having something on your body 24/7 was a visual reminder or the disease and with injections, he would give them while being at the bathroom and if he did not tell, no one would know.
I wish you the best of luck.
If lantus is cold it burns more. I thought I was getting the bruises because i am also anemic. Who knows, I am thinking of getting on the pump, what made you decide to go off of it?
When I was on Lantus, I got bruising all the time, and the burn/sting was terrible. I injected it on the back of my arm (triceps) so I don’t think I was hitting any veins or nerves or anything. I read somewhere that the stinging is due to the low pH of the Lantus. It’s normally around 4 pH, then when it enters your body it rises to about 7, which is your body’s normal pH level.
I dunno, I liked the bg numbers it gave me, but I wasn’t fond of the stinging and bruises. Plus, it made me gain a ton of weight! I like pumping much better.
I have been on lantus and humalog injections for the last 5 years. Before that i was on NPH and humalog. The lantus has by far been better at regulating my sugars. One thing that my endo has done with me is split my dosage to morn and evening. So I was taking 40 un before in the evening now I only take 20 and its been better.
Also my endo told me to inject my insulin using the DEEP POCKET INJECTION method. Have you heard of this? I use to pinch my stomach and inject and began growing this ring of fat and callous around my injection sites. He gave me an article and I have seen a difference in how my body absorbs the insulin I inject. I’ve gone from a 12.9 to a 9.5 in about 6 months and then now Im at an 8.4!
The basic concept is to create an “DEEP POCKET” impression in your abdomen with your thumb and index finger approx 6 cm deep and hold the syringe like a dart or a pencil to the abdomen and then inserted straight into the pocket, not pinch then inject at that site. I have found that its less painful and I don’t bruise as much either.
Has anyone else heard of this? The article is from the Journal of the American Podiatric Medical Association.
Let me know what you think…or how it goes.
I am trying my hardest to get on a pump. hope fully my insurance approves it.
ALL I want for Christmas is an insulin Pump!!